Alert archive / Kansas / Flash Flood Warnings in 2005
Flash Flood Warning 30, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 12, 2005, 6:12 AM CDT for Chase County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2005, 6:12 AM CDT (11:12 UTC)
- Expired
- Jun 12, 2005, 12:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Chase County, KS
The radar
The Wichita radar (KICT), 92 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 121117 FFWICT KSC017-121715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 612 AM CDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... CHASE COUNTY IN CENTRAL KANSAS. * UNTIL 1215 PM CDT. * AT 608 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED UP TO TWO INCHES OF RAINFALL HAS FALLEN OVER SOUTHERN CHASE COUNTY. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MATFIELD GREEN...BAZAAR AND WONSEVU. CHASE COUNTY SHERIFF REPORTED THE NUMEROUS ROADS IN SOUTHERN CHASE COUNTY WERE CLOSED DUE TO HIGH WATER. THE ROAD LEADING INTO CEDAR POINT WAS CLOSED. CLEMENTS ROAD WAS CLOSED BECAUSE OF HIGH WATER. ALSO THE ROAD FROM GLANVILLE TO COTTONWOOD FALLS HAD WATER OVER THE ROAD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3810 9680 3810 9639 3831 9638 3831 9681 $$ KETCHAM
1 follow-up statement
000 WGUS73 KICT 121611 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1108 AM CDT SUN JUN 12 2005 KSC017-121618- CHASE KS- 1108 AM CDT SUN JUN 12 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CHASE COUNTY HAS BEEN CANCELLED AND REPLACED BY A FLOOD WARNING... SOME MINOR LOW-LAND FLOODING CONTINUED ACROSS THE AREA, AFFECTING SOME RURAL ROADS. THOUGH THE RISK OF FLASH FLOODING HAD DIMINISHED. LAT...LON 3810 9680 3810 9639 3831 9638 3831 9681 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:50 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 12, 3:50 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 350 AM CDT SUN JUN 12 2005 .DISCUSSION... FORECAST CHALLENGES/CONCERNS WILL BE SEVERE THUNDERSTORMS/FLOODING POTENTIAL TODAY AND TONIGHT. FLOOD WATCH REMAINS IN EFFECT ALL AREAS UNTIL 7 AM MONDAY MORNING. ONGOING CONVECTION IS BEING DRIVEN BY LOW-LEVEL WARM/MOIST ADVECTION UNDERNEATH RIGHT ENTRANCE REGION OF 70+ KT JET STREAK. COULD SEE SOME MARGINAL SEVERE HAIL/WIND WITH THIS ACTIVITY, ALONG WITH VERY HEAVY RAIN AND FLOODING. THINKING THAT THUNDERSTORMS WILL BE FAIRLY NUMEROUS THROUGH MID/LATE MORNING, AS MCV MOVES ACROSS THE AREA. HOWEVER, ACTIVITY MAY REMAIN WIDELY SCATTERED/NUMEROUS THROUGH THE AFTERNOON, GIVEN STRENGTH OF MID/UPPER LEVEL SHORTWAVE EXPECTED TO APPROACH THE AREA, AS WELL AS LINGERING RIGHT ENTRANCE REGION OF JET STREAK. HOWEVER, AM THINKING THE MAIN SHOW WILL ARRIVE LATE THIS AFTERNOON, AND EXTEND THROUGH THE OVERNIGHT HOURS. INTENSE SHORTWAVE IS EXPECTED TO GO NEGATIVELY TILTED BY THIS AFTERNOON, RESULTING IN GOOD/DEEP DYNAMIC LIFT OVERSPREADING THE CENTRAL/SOUTHERN PLAINS. MOSTLY CLOUDY SKIES AND PRECIPITATION COULD LINGER MUCH OF THE DAY, WHICH WOULD HAMPER DESTABILIZATION. REGARDLESS, STRENGTH OF MID/UPPER FORCING SHOULD BE ENOUGH TO FIRE WIDELY SCATTERED STRONG/SEVERE THUNDERSTORMS BY MID/LATE AFTERNOON GENERALLY WEST OF I-135. DAMAGING WINDS/LARGE HAIL WILL BE THE PRIMARY THREATS. HOWEVER, GIVEN STRENGTH OF FORCING, ACTIVITY MAY HAVE A TENDENCY TO GO LINEAR, WHICH WOULD INCREASE DAMAGING WIND THREAT. AS SHORTWAVE AND ASSOCIATED SURFACE TROUGH PROGRESS ACROSS THE AREA TONIGHT, THINKING THAT WIDESPREAD THUNDERSTORMS ACTIVITY WILL PROGRESS EAST ACROSS THE FORECAST AREA TONIGHT. SEVERE THREAT WILL BE POSSIBLE MAINLY BEFORE MIDNIGHT IN THE FORM OF DAMAGING WINDS AND MARGINALLY SEVERE HAIL. OF GREATEST CONCERN WILL LIKELY BE CONTINUED FLOODING CONCERNS, AS MORE VERY HEAVY RAINFALL WILL LIKELY OCCUR. THUNDERSTORMS COULD LINGER OVER THE EASTERN HALF OF THE FORECAST AREA THROUGH THE DAY ON MONDAY, AS SURFACE FRONT SLOWS DOWN IN RESPONSE TO BEST MID/UPPER FORCING MOVING NORTH OF THE AREA. COULD VERY WELL SEE THUNDERSTORM ACTIVITY LINGER ACROSS EXTREME SOUTHEAST KANSAS THROUGH MONDAY NIGHT AND EARLY TUESDAY. HOWEVER, WOULDNT BE SURPRISED IF LATER SHIFTS REMOVE POPS FOR TUESDAY, AS GFS IS THE ONLY MODEL THAT SUPPORTS THE SUPER SLOW SCENARIO. EXPECTING *MUCH* QUIETER (DRY) WEATHER FROM EARLY/MID WEEK AND BEYOND, AS CENTRAL PLAINS SHOULD BE INFLUENCED BY MID/UPPER RIDGING. LARGE BLOCKING PATTERN IS STILL EXPECTED TO SETUP, WITH TROUGHS OVER THE WESTERN AND EASTERN COASTS. TEMPERATURES SHOULD REMAIN IN THE LOW-MID 80S MOST OF THE WEEK, AS SURFACE HIGH PRESSURE OVER THE EASTERN CONUS WILL INFLUENCE THE AREA, RESULTING IN A NORTH/EAST COMPONENT TO LOW-LEVEL FLOW. THINKING TEMPERATURES SHOULD START WARMING UP BY NEXT WEEKEND, AS WESTERN TROUGH APPROACHES AND INCREASES LOW-LEVEL SOUTHERLY FLOW ACROSS THE FORECAST AREA. ONCE AGAIN, DID NOT MAKE MANY CHANGES TO EXTENDED FORECAST, AS IT WAS IN FAIRLY GOOD SHAPE. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 83 66 87 62 / 80 70 40 10 HUTCHINSON 83 65 85 60 / 80 70 30 5 NEWTON 83 65 86 61 / 80 70 40 10 ELDORADO 84 66 87 62 / 80 70 40 10 WINFIELD-KWLD 84 66 89 63 / 80 70 40 20 RUSSELL 80 62 82 57 / 70 70 20 5 GREAT BEND 80 62 83 57 / 70 70 20 5 SALINA 83 64 83 59 / 80 70 30 5 MCPHERSON 83 65 85 60 / 80 70 30 5 COFFEYVILLE 85 67 90 64 / 60 70 40 30 CHANUTE 85 67 89 64 / 70 70 40 20 IOLA 85 67 89 64 / 70 70 50 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING ZONES...ALLEN...BARTON...BUTLER...CHASE... CHAUTAUQUA...COWLEY...ELK...ELLSWORTH...GREENWOOD...HARPER... HARVEY...KINGMAN...LABETTE...LINCOLN...MARION...MCPHERSON... MONTGOMERY...NEOSHO...RENO...RICE...RUSSELL...SALINE... SEDGWICK...SUMNER...WILSON...AND WOODSON. && KLEINSASSER
Hazardous weather outlook, Jun 12, 5:58 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 558 AM CDT SUN JUN 12 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 558 AM CDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA TODAY AND TONIGHT. STRONG THUNDERSTORMS WITH GUSTY WINDS, SMALL HAIL AND HEAVY RAIN WILL BE POSSIBLE THIS MORNING. SEVERE WEATHER WILL BE POSSIBLE THIS AFTERNOON, GENERALLY WEST OF INTERSTATE 135. SEVERE WEATHER CHANCES WILL SPREAD EAST TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. ADDITIONALLY, MORE HEAVY RAINFALL IS EXPECTED, WHICH WILL ONLY AGGRAVATE ONGOING FLOODING CONCERNS. CONSEQUENTLY, A FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM MONDAY. FURTHERMORE, NUMEROUS RIVERS ACROSS THE AREA ARE ABOVE FLOOD STAGE, OR FORECASTED TO RISE ABOVE FLOOD STAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST KANSAS THROUGH MONDAY AFTERNOON. THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS WILL LINGER THROUGH TUESDAY AFTERNOON ACROSS EXTREME SOUTHEAST KANSAS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON MAINLY WEST OF INTERSTATE 135, AND FARTHER EAST TONIGHT. AS ALWAYS, RAINFALL AND FLOODING REPORTS ARE ALWAYS GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM KLEINSASSER
In the hours before
Special weather statement, Jun 12, 2:00 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 200 AM CDT SUN JUN 12 2005 KSZ053-070-120730- CHASE-GREENWOOD- 200 AM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHASE AND GREENWOOD COUNTIES... AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 10 MILES SOUTHEAST OF MATFIELD GREEN...OR 18 MILES NORTHWEST OF EUREKA...AND MOVING NORTHEAST AT 20 MPH. HAIL TO AROUND 1/2 INCH DIAMETER...WINDS OF 40 TO 50 MPH AND HEAVY RAINS ARE EXPECTED WITH THESE THUNDERSTORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE THUNDERSTORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BE ALERT FOR LOCALIZED FLOODING, ESPECIALLY IN LOW-LYING AND POOR DRAINAGE AREAS. ES
Special weather statement, Jun 12, 2:01 AM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 201 AM CDT SUN JUN 12 2005 KSZ091-120800- HARPER- 201 AM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARPER COUNTY... AT 159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHARON TO ATTICA TO WALDRON...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Special weather statement, Jun 12, 2:43 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 243 AM CDT SUN JUN 12 2005 KSZ082-083-120845- KINGMAN-SEDGWICK- 243 AM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN AND SEDGWICK COUNTIES... AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF KINGMAN TO 7 MILES EAST OF HARPER...AND MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Special weather statement, Jun 12, 2:55 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 255 AM CDT SUN JUN 12 2005 KSZ050-051-067-120900- MCPHERSON-RENO-RICE- 255 AM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHWEST MCPHERSON...NORTHEAST RENO AND SOUTHEAST RICE COUNTIES... AT 252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 5 MILES NORTHWEST OF HUTCHINSON...OR NEAR HUTCHINSON...AND MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE THUNDERSTORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. ES
Special weather statement, Jun 12, 3:05 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 305 AM CDT SUN JUN 12 2005 KSZ032-047-120900- BARTON-RUSSELL- 305 AM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON AND RUSSELL COUNTIES... AT 302 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF OLMITZ...OR 16 MILES NORTH OF GREAT BEND...AND MOVING NORTHEAST AT 25 MPH. PENNY SIZED HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS THUNDERSTORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. ES
Special weather statement, Jun 12, 3:45 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 345 AM CDT SUN JUN 12 2005 KSZ067-082-083-120930- KINGMAN-RENO-SEDGWICK- 345 AM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST KINGMAN...SOUTHEAST RENO AND NORTHWEST SEDGWICK COUNTIES... AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHENEY...OR 14 MILES EAST OF KINGMAN...AND MOVING NORTH AT 40 MPH. HAIL UP TO 1/2 INCH HAIL AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS THUNDERSTORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:17 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 58 min |
| Jun 12, 1:15 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 45 min |
| Jun 12, 1:29 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 46 min |
| Jun 12, 1:45 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 45 min |
| Jun 12, 2:24 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 66 min |
| Jun 12, 2:32 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Wilson | 65 min |
| Jun 12, 2:58 PM CDT | Flash Flood Warning | ICT | Butler, Chase | 6 hr |
| Jun 12, 2:59 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 61 min |
| Jun 12, 3:08 PM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 67 min |
| Jun 12, 4:00 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 45 min |
Nearby
Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.